Alert archive / Oklahoma / Flash Flood Warnings in 2009
Flash Flood Warning 34, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Aug 18, 2009, 12:12 AM CDT for 5 counties in Oklahoma. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2009, 12:12 AM CDT (05:12 UTC)
- Expired
- Aug 18, 2009, 6:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Craig County, OK, Nowata County, OK, Osage County, OK, Rogers County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 85 km from the middle of the area, began a volume at 05:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 5.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1107 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 12.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 180512
FFWTSA
OKC035-105-113-131-147-181115-
/O.NEW.KTSA.FF.W.0034.090818T0512Z-090818T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1212 AM CDT TUE AUG 18 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN CRAIG COUNTY IN NORTHEAST OKLAHOMA
NOWATA COUNTY IN NORTHEAST OKLAHOMA
NORTHERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
NORTHERN ROGERS COUNTY IN NORTHEAST OKLAHOMA
WASHINGTON COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 615 AM CDT
* AT 1211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 10 MILES
NORTH OF PEARSONIA TO 5 MILES NORTHEAST OF NEW ALLUWE...MOVING EAST
AT 10 MPH. RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN HAS
ALREADY FALLEN. ANOTHER 2 TO 3 INCHES WILL BE POSSIBLE THROUGH 615
AM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...WHITE OAK...HULAH...COPAN...WANN...LENAPAH...DELAWARE AND
VINITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3700 9572 3673 9509 3655 9520 3655 9593
3677 9680 3679 9676 3696 9676 3700 9674
$$1 follow-up statement
000
WGUS74 KTSA 180746
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
246 AM CDT TUE AUG 18 2009
OKC035-105-113-131-147-181115-
/O.CON.KTSA.FF.W.0034.000000T0000Z-090818T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROGERS OK-CRAIG OK-NOWATA OK-WASHINGTON OK-OSAGE OK-
246 AM CDT TUE AUG 18 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
NORTHERN OSAGE...WASHINGTON...NOWATA...SOUTHERN CRAIG AND NORTHERN
ROGERS COUNTIES...
AT 244 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
THUNDERSTORMS WITH HEAVY RAIN HAVE SHIFTED EAST OF THE WARNED AREA.
RADAR INDICATES THAT 3 TO 4 INCHES OF RAIN HAS ALREADY FALLEN.
LIGHT TO MODERATE RAIN WILL CONTINUE ACROSS MUCH OF THE AREA.
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY LIGHT TO
MODERATE RAIN INCLUDE LENAPAH...DELAWARE...NOWATA...WATOVA...NEW
ALLUWE...WHITE OAK AND VINITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3700 9572 3673 9509 3655 9520 3655 9593
3677 9680 3679 9676 3696 9676 3700 9674
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 11:47 PM CDT, 25 minutes earlier.
Area forecast discussion, Aug 17, 11:47 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1147 PM CDT MON AUG 17 2009
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
MCS WILL BE APPROACHING THE KTUL/KRVS TAF SITES BY 06Z AND WILL
CONTINUE EAST AFFECTING KXNA/KFYV LATER TONIGHT. HAVE KEPT THUNDER
OUT OF THE KMLC AND KFSM TAFS AS ACTIVITY WILL LIKELY REMAIN NORTH
OF THOSE SITES. A SECOND MCS APPEARS LIKELY TO AFFECT THE TAF
SITES TUESDAY MORNING AND EARLY AFTERNOON WITH VFR CONDITIONS
FOLLOWING ITS PASSAGE. HAVE CONTINUED WITH A TEMPO GROUP FOR MVFR
VISIBILITIES IN FOG AT KFSM FROM 10-14Z TUESDAY MORNING.
&&
.PREV DISCUSSION... /ISSUED 921 PM CDT MON AUG 17 2009/
DISCUSSION...
CURRENT FORECAST LOOKS ON TRACK. CURRENT CONVECTION NEAR THE KS/OK
BORDER OCCURRING WHERE HIGHEST POPS ARE...SO THAT AND CURRENT FFA
ALIGNMENT WILL BE LEFT AS THEY ARE. TEMPS LOOK REASONABLE AS WELL
AT THIS POINT.
WILL SEND A FRESHENED FFA SHORTLY.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 PM TUESDAY FOR OKZ054-OKZ055-OKZ056-
OKZ059.
AR...NONE.
&&
AVIATION...05Hazardous weather outlook, Aug 17, 7:55 PM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
755 PM CDT MON AUG 17 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
755 PM CDT MON AUG 17 2009
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA.
ONSET...THIS EVENING.
FLASH FLOOD.
RISK...ELEVATED.
AREA...PARTS OF NORTHEAST OKLAHOMA.
ONSET...TONIGHT.
HEAVY RAIN.
RISK...ELEVATED.
AREA...PARTS OF NORTHEAST OKLAHOMA.
ONSET...TONIGHT.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
DISCUSSION...
NUMEROUS OUTFLOW BOUNDARIES NOTED ACROSS THE AREA LATE THIS
AFTERNOON HAS RESULTED IN AREAS OF CONVECTION. MOST ACTIVITY HAS
OCCURRED ACROSS FAR NORTHEAST OKLAHOMA...SOUTHEAST OKLAHOMA AND
WEST CENTRAL ARKANSAS. MUCH OF THE ACTIVITY ACROSS SOUTHEAST
OKLAHOMA AND WEST CENTRAL ARKANSAS WILL DIMINISH AS BOUNDARIES
DISSIPATE AND DAYTIME HEATING IS LOST. SOME OF THE STORMS THAT
DEVELOP ACROSS NORTHEAST OKLAHOMA THIS EVENING WILL BE CAPABLE OF
PRODUCING DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL.
LATE TONIGHT...FOCUS FOR ADDITIONAL HEAVIER RAIN WILL BE ACROSS
NORTHEAST OKLAHOMA...ESPECIALLY AREAS NEAR THE KANSAS BORDER THAT
WILL SEE MCS DEVELOPMENT IN THE VICINITY OF AN ELEVATED BOUNDARY AND
INCREASED LOW LEVEL FLOW. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR
PARTS OF NORTHEAST OKLAHOMA. SEE /OKCFFATSA/ FOR DETAILS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER
ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY THROUGH SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A FRONTAL BOUNDARY STRETCHED SOUTHWEST TO NORTHEAST ACROSS
KANSAS WILL DRIFT SOUTH THE NEXT COUPLE DAYS. THURSDAY THAT
BOUNDARY WILL ACCELERATE SOUTH IN RESPONSE TO A SIGNIFICANT
UPPER TROUGH DROPPING SOUTHEAST THROUGH THE PLAINS. THUNDER
CHANCES IN NORTHEAST OKLAHOMA... WEST CENTRAL AND NORTHWEST
ARKANSAS...WILL PEAK THURSDAY IN RESPONSE TO THE TROUGH AND
FRONT.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Aug 17, 7:37 PM CDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
737 PM CDT MON AUG 17 2009
OKZ054-180115-
OSAGE OK-
737 PM CDT MON AUG 17 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
WESTERN OSAGE
AT 737 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17
MILES SOUTHWEST OF APPERSON...MOVING EAST AT 25 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...FAIRFAX...BURBANK AND
APPERSON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3670 9707 3671 9705 3670 9694 3676 9690
3677 9640 3652 9644 3654 9673 3656 9675
3655 9681 3655 9691 3656 9690 3660 9691
3658 9701 3660 9706
TIME...MOT...LOC 0037Z 279DEG 21KT 3665 9704Special weather statement, Aug 17, 8:15 PM CDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
815 PM CDT MON AUG 17 2009
OKZ054-059-180200-
OSAGE OK-PAWNEE OK-
815 PM CDT MON AUG 17 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CENTRAL OSAGE AND PAWNEE
AT 816 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
WEST OF FAIRFAX...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...FAIRFAX...BURBANK...
BLACKBURN AND RALSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3656 9694 3656 9690 3659 9690 3660 9691
3675 9684 3660 9631 3629 9648 3652 9695
TIME...MOT...LOC 0116Z 298DEG 19KT 3656 9680Special weather statement, Aug 17, 9:04 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
904 PM CDT MON AUG 17 2009
OKZ054-059-180245-
OSAGE OK-PAWNEE OK-
904 PM CDT MON AUG 17 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN OSAGE AND PAWNEE
AT 904 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHEAST OF SKEDEE...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...OSAGE...HOMINY...JENNINGS...
HALLETT...BLACKBURN...SKEDEE AND CLEVELAND.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3635 9624 3618 9658 3642 9681 3654 9664
TIME...MOT...LOC 0204Z 322DEG 11KT 3641 9666Special weather statement, Aug 17, 11:39 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1139 PM CDT MON AUG 17 2009
OKZ054-059-060-064-180545-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-
1139 PM CDT MON AUG 17 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
OSAGE...NORTHERN CREEK...TULSA AND PAWNEE
AT 1139 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 22 MILES WEST OF GRAINOLA TO 30 MILES WEST OF
DRUMRIGHT...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PAWHUSKA...SHIDLER...OSAGE...
HOMINY...WYNONA...FAIRFAX...BARNSDALL...PERSHING...TALLANT...
NELAGONEY...BURBANK...OKESA...APPERSON...WEBB CITY...PEARSONIA...
BIGHEART...FORAKER...GRAINOLA...PAWNEE...JENNINGS...TERLTON...
HALLETT...MARAMEC...BLACKBURN...SKEDEE...CLEVELAND...RALSTON...
WESTPORT...SHAMROCK...DRUMRIGHT...OILTON...SILVER CITY...MANNFORD AND
KELLYVILLE.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3698 9609 3582 9623 3586 9663 3616 9663
3616 9681 3625 9683 3625 9692 3633 9692
3635 9703 3651 9704 3656 9690 3659 9690
3659 9704 3670 9707 3671 9705 3670 9694
3676 9689 3679 9676 3700 9674
TIME...MOT...LOC 0439Z 276DEG 36KT 3698 9703 3599 9713The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:37 PM CDT | Special Weather Statement | TSA | Osage | 38 min |
| Aug 17, 8:15 PM CDT | Special Weather Statement | TSA | Osage | 45 min |
| Aug 17, 9:04 PM CDT | Special Weather Statement | TSA | Pawnee | 41 min |
| Aug 17, 11:39 PM CDT | Special Weather Statement | TSA | Creek, Osage, Pawnee | 66 min |
| Aug 18, 12:01 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 59 min |
| Aug 18, 12:38 AM CDT | Special Weather Statement | TSA | Washington | 67 min |
| Aug 18, 12:40 AM CDT | Special Weather Statement | TSA | Creek, Tulsa | 65 min |
| Aug 18, 1:09 AM CDT | Special Weather Statement | TSA | Rogers | 66 min |
| Aug 18, 1:55 AM CDT | Special Weather Statement | TSA | Cherokee, Delaware, Mayes, Wagoner | 80 min |
| Aug 18, 3:00 AM CDT | Special Weather Statement | TSA | Ottawa | 30 min |
| Aug 18, 2:15 PM CDT | Special Weather Statement | TSA | Choctaw | 45 min |
| Aug 18, 2:38 PM CDT | Special Weather Statement | TSA | Choctaw | 37 min |
Nearby
Flash Flood Warnings in Oklahoma, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.